Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 8, 2013, 3:21 AM CDT for Fulton County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2013, 3:21 AM CDT (08:21 UTC)
- Expired
- Sep 8, 2013, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS53 KILX 080821
SVRILX
ILC057-080915-
/O.NEW.KILX.SV.W.0099.130908T0821Z-130908T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
321 AM CDT SUN SEP 8 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 415 AM CDT
* AT 317 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CUBA...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CANTON...LEWISTOWN...FAIRVIEW...CUBA...ST. DAVID...SMITHFIELD...
BERNADOTTE...FIATT...NORRIS...BRYANT...LITTLE AMERICA...
DUNFERMLINE...LIVERPOOL...DUNCAN MILLS AND BANNER.
THIS INCLUDES THE FOLLOWING INTERSTATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4071 9045 4071 9014 4062 8998 4059 8988
4045 8991 4039 8999 4037 9005 4034 9005
4029 9011 4044 9045
TIME...MOT...LOC 0822Z 300DEG 12KT 4053 9031
HAIL...1.00IN
WIND...60MPH
$$
SHIMON2 follow-up statements
021
WWUS53 KILX 080845
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
345 AM CDT SUN SEP 8 2013
ILC057-080915-
/O.CON.KILX.SV.W.0099.000000T0000Z-130908T0915Z/
FULTON IL-
345 AM CDT SUN SEP 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FULTON COUNTY
UNTIL 415 AM CDT...
AT 340 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CUBA...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANTON...LEWISTOWN...CUBA...ST. DAVID...FIATT...BERNADOTTE...
NORRIS...DUNCAN MILLS...BRYANT...LITTLE AMERICA...LIVERPOOL...
DUNFERMLINE AND BANNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4071 9045 4071 9016 4057 8988 4045 8991
4039 8999 4037 9005 4034 9005 4029 9011
4044 9045
TIME...MOT...LOC 0845Z 307DEG 15KT 4046 9030
HAIL...1.00IN
WIND...60MPH
$$
SHIMON850
WWUS53 KILX 080914
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
414 AM CDT SUN SEP 8 2013
ILC057-080923-
/O.EXP.KILX.SV.W.0099.000000T0000Z-130908T0915Z/
FULTON IL-
414 AM CDT SUN SEP 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY WILL EXPIRE AT
415 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 445 AM
CDT FOR SOUTHERN FULTON COUNTY. HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4071 9045 4071 9016 4057 8988 4045 8991
4039 8999 4037 9005 4034 9005 4029 9011
4044 9045
TIME...MOT...LOC 0913Z 307DEG 15KT 4039 9018
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:09 AM CDT, 12 minutes earlier.
Area forecast discussion, Sep 8, 3:09 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 309 AM CDT Sun Sep 8 2013 .DISCUSSION... ISSUED 309 AM CDT Sun Sep 8 2013 SHORT TERM...Today through Tuesday Isolated showers and high-based thunderstorms have been percolating across mainly the northwest third of the CWA early this morning. This is occurring in an area of moisture convergence, ahead of a weak shortwave in southeast IA, and ahead of a weak front which was drifting south through eastern IA and northern IL. Latest surface analysis also placed a subtle frontal wave in extreme SE IA which was aiding in ascent. SPC mesoanalysis showed MU CAPES up to 1k J/kg in a region of 30 kts effective bulk shear NW of the IL River, which was allowing a few stronger updrafts to develop. As these synoptic features gradually shift south today, widely scattered showers and thunderstorms can be expected. Forecast soundings continue to indicate a warm wedge off the surface which will keep any storms rooted around the 7k ft level. With easterly flow developing in the frontal zone and anticipated mid-level clouds highs have trended highs towards the mid 80s for the north half, while some 90 degree readings possible especially south of the boundary. This boundary loses definition this evening as it shifts through the southern CWA, as stronger low pressure develops over the northern Plains and broad southerly flow gets re- established over much of the Midwest. Any lingering evening showers across the south should dissipate as frontal convergence is lost. Monday and Tuesday still look like the hottest days of this forecast package. Low pressure tracks into the northern Great Lakes, slowly dragging a cold front into the Upper Midwest. South to southwest flow ahead of the front brings the Plains thermal ridge up across the CWA and should produce widespread low to mid 90s highs. Mid to upper 90s may be possible Tuesday across the west as more favored southwest sfc winds blow ahead of the front dropping into northern IL. This would approach records for the day which are 97 at Peoria and Lincoln, and 98 at Springfield. A mid- level wave rotating around the west side strong mid level ridging over the southeast U.S. could spark scattered thunderstorms in the Ohio Valley region Tuesday afternoon, and will need to monitor this as it could affect the SE CWA but kept out of forecast as focus should be farther to our east. LONG TERM...Wednesday through Saturday The cold front dropping through the area Wednesday/Wednesday night brings the only chance of rain in the extended forecast. Prospects for beneficial rains still look low given confluent mid level flow, weak convergence along the boundary, and a lack of deep moisture. Therefore have kept pops at low chance. Current timing brings front near the I-72 corridor by late afternoon, so another day of 90+ heat for the south half is possible. Thursday through Saturday will be dominated by a large Canadian high pressure ridge shifting across the Great Lakes. Low level cold advection lags initial frontal passage, so Thursday will still be several degrees above normal with highs in the mid 80s. As the ridge shifts into the western Lakes Thursday night and Friday, northeast winds will bring a more seasonable airmass into the region. There are signs this respite from the heat will be short-lived, as mid-level ridging over the Plains brings rising heights back to the region by late next weekend. 25 && .AVIATION... ISSUED 1100 PM CDT Sat Sep 7 2013 Latest surface analysis indicating a weak cool front edging slowly south from just north of ORD west-southwest thru southeast Iowa. Widely scattered showers were occurring along the boundary and that will be the main forecast concern overnight along with the potential for some brief mvfr cigs immediately behind the cool front by dawn Sunday, affecting mainly PIA and BMI. Rather low confidence on placement of any showers tracking east southeast into our area overnight so VCTS or VCSH should cover it as even if we do get a shower to pass over a TAF site, cigs will remain VFR as it looks now. Forecast soundings do try to bring some mvfr cigs south to north central IL by morning which may affect PIA and BMI for a time in the 12z-16z time frame. Will continue with previous trends in keeping a lower scattered group for now and see how the lower cigs progress south overnight. Forecast soundings also indicating the potential for some sct-bkn cumulus to develop by late morning or early afternoon just behind the frontal boundary...which by early afternoon should be south of the TAF sites. Surface winds tonight will be light from a southeast to south direction, and then as the front pushes thru the area, winds will shift into an easterly direction at 7 to 12 kts on Sunday. Smith && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 7, 3:11 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT SAT SEP 7 2013 ILZ027>031-036>038-041>043-081100- DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-STARK- TAZEWELL-WOODFORD- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. THERE IS A SLIGHT CHANCE FOR THE THUNDERSTORMS TO PRODUCE DAMAGING WINDS AND SLIGHT HAIL SHOULD STORMS DEVELOP LATER THIS AFTERNOON AND INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. ADDITIONAL CHANCES OF STORMS WILL COME NEXT WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS EVENING AFTER 6PM SHOULD STORMS DEVELOP. ILZ040-044>057-061>063-081100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR- MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE... ALTHOUGH GUSTY WINDS MAY DEVELOP IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. ADDITIONAL CHANCES OF STORMS WILL COME NEXT WEDNESDAY AND WEDNESDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ066>068-071>073-081100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER ON SUNDAY AS THE COLD FRONT SLOWLY PROGRESSES TOWARD SOUTHERN IL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HJS
In the hours before
Special weather statement, Sep 8, 1:38 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
138 AM CDT SUN SEP 8 2013
ILZ027-036-080745-
FULTON-KNOX-
138 AM CDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON AND SOUTHERN KNOX
COUNTIES UNTIL 245 AM CDT...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KNOXVILLE...OR 7 MILES SOUTHEAST OF
GALESBURG...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GILSON...
MAQUON...
LONDON MILLS...
FAIRVIEW...
FARMINGTON...
YATES CITY...
OTHER LOCATIONS AFFECTED INCLUDE...EAST GALESBURG...DELONG AND MIDDLE
GROVE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4092 8999 4073 8999 4057 8999 4067 9027
4082 9044 4106 9044
TIME...MOT...LOC 0638Z 318DEG 11KT 4086 9032
SHIMONLocal storm report, Sep 8, 1:51 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
151 AM CDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG GALESBURG 40.95N 90.38W
09/08/2013 KNOX IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN AND POWER OUT.
&&
25Local storm report, Sep 8, 3:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 AM CDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN GALESBURG 40.95N 90.38W
09/08/2013 M2.33 INCH KNOX IL TRAINED SPOTTER
ON THE NORTHEAST SIDE OF TOWN. RAIN FELL IN LESS THAN 2
HOURS.
&&
25Special weather statement, Sep 8, 3:18 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
318 AM CDT SUN SEP 8 2013
ILZ027-029-036-041-080915-
FULTON-KNOX-MASON-PEORIA-
318 AM CDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR FULTON...NORTHERN MASON...
SOUTHWESTERN KNOX AND SOUTHWESTERN PEORIA COUNTIES UNTIL 415 AM
CDT...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PRAIRIE CITY...OR 15 MILES
NORTHWEST OF LEWISTOWN...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CUBA...
CANTON...
LEWISTOWN...
ST. DAVID...
OTHER LOCATIONS AFFECTED INCLUDE...MARIETTA...ELLISVILLE...
SMITHFIELD...FIATT...BRYANT AND DUNFERMLINE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4072 9045 4071 9002 4063 8999 4059 8988
4045 8991 4025 9011 4033 9046
TIME...MOT...LOC 0818Z 303DEG 15KT 4055 9034
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:38 AM CDT | Special Weather Statement | ILX | Knox | 67 min |
| Sep 8, 1:47 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 43 min |
| Sep 8, 2:12 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Sep 8, 3:18 AM CDT | Special Weather Statement | ILX | Fulton | 57 min |
| Sep 8, 4:05 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 40 min |
| Sep 8, 4:10 AM CDT | Flash Flood Warning | ILX | Fulton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.